... doctor should you see besides primary care. Have not use this drug for about 2 months
Sorry so long, but there are a lot of side Effects with this drug.
is a potent dopamine antagonist that enters the central nervous system. It is used as an antiemetic and as a prokinetic for gastric emptying in patients with gastric motor failure (gastroparesis, e.g. in diabetic patients). It is also useful for facilitating small bowel intubation. The most common side effects are somnolence, nervousness, and dystonic reactions.
Side Effects are;
Metoclopramide injection may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
•nervousness or jitteriness
•difficulty falling asleep or staying asleep
•slow or stiff movements
•blank facial expression
•breast enlargement or discharge
•missed menstrual period
•decreased sexual ability
Some side effects can be serious. If you experience any of these symptoms or those listed in the IMPORTANT WARNING section, call your doctor immediately:
•tightening of the muscles, especially in the jaw or neck
•thinking about harming or killing yourself
•fast, slow, or irregular heartbeat
•swelling of the eyes, face, lips, tongue, mouth, throat, arms, hands, feet, ankles, or lower legs
•difficulty breathing or swallowing
•high-pitched sounds while breathing
Metoclopramide increases muscle contractions in the upper digestive tract. This speeds up the rate at which the stomach empties into the intestines.
Metoclopramide is used short-term to treat heartburn caused by gastroesophageal reflux in people who have used other medications without relief of symptoms.
Metoclopramide is also used to treat slow gastric emptying in people with diabetes (also called diabetic gastroparesis), which can cause nausea, vomiting, heartburn, loss of appetite, and a feeling of fullness after meals.
Try not to let the POSSIBLE side effects scare you. Should you develop any side effects at all, see your doctor who prescribed this medication.
My Best Wishes,
If you experience this side effect then more likely than not youd have it until you stop taking the medication. If you are still feeling anxiety after not taking it for 2 months i wouldnt attribute the feeling to the drug. You may have an anxiety disorder, it can happen to anyone, at any age, for many many different reasons. I would suggest you go see a psychiatrist and talk to them. General practitioners can still asses you for an anxiety disorder, but from personal experience psych doctors are more attune to working WITH you, whereas GPs pretty much just like to give you what they prefer to give all their clients. Not that im bashing GPs, they are still doctors and know how to do their job for sure, but psychs specialize in working on psych problem.
But make sure they are a psychiatrist, not a psychologist. Psychologists (while are very very helpful, dont get me wrong) cannot write prescriptions.
Please be careful with Metoclopromide (Reglan). Long term use has been known to cause Tardive Dyskonesia and Restless Leg Syndrome as well as twitching and nervousness which can possibly be permanent and irreversable!!! This has been well documented and there has been many lawsuits because of it, including a possible one from me because I have the RLS and TD from it. Good luck my friend, marjorie zych
- Metoclopramide Information for Consumers
- Metoclopramide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoclopramide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Metoclopramide - I just started taking this medicine... 5mg 4 times a day. Is this considered a high
Posted 13 Sep 2009 • 1 answer
Posted 24 Jan 2011 • 1 answer
Posted 7 May 2013 • 8 answers
Posted 18 Nov 2014 • 1 answer
Posted 10 Mar 2017 • 0 answers